Alabama, 2005Tornado in Alabama, July 6, 2005
July 6, 2005 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 6, 8:53 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 6, 8:53 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED TOR WATCH EXPIRATION TIME
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CDT WED JUL 6 2005
.DISCUSSION...CINDY IS WEAKENING AS IT APPROACHES CENTRAL ALABAMA.
HOWEVER...HEAVY RAINFALL IS LIKELY ACROSS PARTS OF THE AREA...
AND ISOLATED TORNADOES ARE POSSIBLE TODAY SOUTHEAST OF A DEMOPOLIS
TO GADSDEN LINE.
AT 930 AM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED ROUGHLY
50 MILES NNW OF MOBILE AND WAS MOVING NORTHEAST AROUND 15 MPH.
THE STORM WAS WEAKENING AS SUSTAINED WINDS WITH SUSTAINED WINDS
LESS THAN 35 MPH.
ACROSS THE FORECAST AREA...INCLUDING MUCH OF CENTRAL ALABAMA AT
930 AM CDT...THE HEAVIEST RAIN WAS OCCURRING SOUTH OF TUSCALOOSA...
MAINLY FROM SUMTER TO DALLAS COUNTIES AND POINTS SOUTH...CLOSER
TO THE CENTER OF CINDY...WHERE DOPPLER RADAR INDICATES THAT ONE TO
THREE INCHES OF RAINFALL HAS ALREADY OCCURRED. ADDITIONAL LIGHTER
SHOWERS STRETCHED FROM TUSCALOOSA TO BIRMINGHAM TO ANNISTON.
SURFACE TEMPERATURES RANGED FROM THE UPPER 60S SOUTHWEST OF
TUSCALOOSA TO THE UPPER 70S SOUTHEAST OF INTERSTATE 85.
THE CURRENT WATCHES AND WARNINGS ARE IN EFFECT FOR THE FORECAST AREA:
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR SUMTER
TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH.
A LAKE WIND ADVISORY IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE
SAME AREAS INDICATED IN THE FLASH FLOOD WATCH...EXCEPT FOR SHELBY...
TALLADEGA...CLAY...AND RANDOLPH COUNTIES.
TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT FOR MARENGO TO MONTGOMERY
TO BARBOUR COUNTY AND POINTS SOUTH. THIS WATCH IS NOT EXPECTED TO
BE REPLACED AT THIS TIME.
FOR THE REST OF TODAY...CINDY IS FORECAST TO WEAKEN AS IT MOVES
NORTHEAST...REACHING AREAS BETWEEN DEMOPOLIS AND SELMA AROUND
2 OR 3 PM CDT THIS AFTERNOON...AREAS SOUTHEAST OF BIRMINGHAM NEAR
TALLADEGA AROUND 10 PM CDT...THEN EXIT CHEROKEE OR CLEBURNE COUNTIES
AFTER MIDNIGHT CDT.
AS FOR HEAVY RAINFALL...AREAS DIRECTLY IN THE PATH OF CINDY WILL
HAVE THE BEST POTENTIAL FOR HEAVY RAINFALL. GENERALLY TWO TO FOUR
INCHES ARE POSSIBLE WEST OF INTERSTATE 65 AND SOUTH OF HIGHWAY 78.
UP TO SIX INCHES ARE POSSIBLE ALONG HIGHWAY 80 WEST OF MONTGOMERY.
THE HEAVIEST RAIN WILL OCCUR LATE THIS MORNING INTO MID AFTERNOON.
THE SYSTEM SHOULD WEAKEN CONSIDERABLY BY LATE AFTERNOON...AND HEAVY
RAINFALL THREAT WILL DIMINISH AS WELL. FLASH FLOODING IS POSSIBLE...
MAINLY BEFORE 4 PM CDT...AREAS SOUTH OF TUSCALOOSA.
AS FOR WIND...WOULD NOT BE SURPRISED IF SOME AREAS SOUTH OF
INTERSTATE 20 EXPERIENCE SUSTAINED WINDS OF AROUND 15 MPH AND
GUSTS UP TO 30 MPH. HOWEVER...THESE WINDS SHOULD NOT BE
SIGNIFICANT ENOUGH TO CAUSE ANY DAMAGE. CURRENT LAKE WIND
ADVISORY HANDLES THIS WELL.
AS FOR TORNADOES...AREAS SOUTHEAST OF A DEMOPOLIS TO GADSDEN
LINE WILL HAVE A CHANCE FOR ISOLATED TORNADOES THIS AFTERNOON.
SUFFICIENT LOW LEVELS WIND AND INSTABILITY WILL ALLOW FOR
THIS POTENTIAL. AREAS SOUTH OF A DEMOPOLIS TO AUBURN LINE WILL
HAVE THE BEST POTENTIAL...ESPECIALLY IF SOME CLEARING OCCURS.
WILL KEEP MONITORING FOR THIS POTENTIAL.
&&
.UPDATE...PLAN ON MAKING ADJUSTMENTS TO ALL WEATHER ELEMENTS.
BUT...NO MAJOR CHANGES TO THE CURRENT FORECASTS AND PRODUCTS
ARE PLANNED.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL
7 AM CDT THURSDAY FROM SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY
AND POINTS SOUTH. LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FOR
SUMTER TO BIBB AND CHILTON TO CHAMBERS COUNTIES AND POINTS SOUTH.
&&
MBS/91
Hazardous weather outlook, Jul 5, 4:44 PM CST, 19 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT TUE JUL 5 2005
ALZ011>015-017>050-062244-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
544 PM CDT TUE JUL 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM. NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME
STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).
TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE
MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN
MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT
MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND
SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND
LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5
INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM
WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A
THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN
BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE
SOUTHERN HALF OF THE CWA.
AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO
DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT
OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK...
INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS.
LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE
WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE
LATEST.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER
THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.
Tornado, Autauga
- When
- July 6, 12:27 PM CST
- Where
- Autauga County, 5 mi N of Autaugaville
- Rating
- F1
- Path length
- 0.3 mi
- Path width
- 30 yd
- Property damage
- $14,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.500, -86.667
National Weather Service meteorologists surveyed the damage between Independence and Autaugaville and determined the damage was the result of a tornado. The tornado touched down at approximately 127 PM CDT along County Road 13, 5 miles north of Autaugaville. Several trees were snapped off or blown down along the short path. One out-building sustained damage. The tornado damage path was 1/4 of a mile long and 30 yards wide at its widest point. This tornado was spawned during Tropical Storm Cindy.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, July 6 to 7, 20051 death · $75 million · F2 · 41 events
- Wildfire and Hail in Colorado, July 6 to 16, 2005$5.3 million · 1 in hail · 3 events
- Tornado and Hail in Texas, July 6, 2005$275,000 · F0 · 20 events
- Tropical Storm in Georgia, July 6 to 7, 200578 events
- Tornado in Alabama, July 6, 20051 injured · $48,000 · F1 · 1 event
- Hail and Damaging Winds in Texas, July 6, 2005$148,000 · 55 kt wind · 4 events
- Tropical Storm in Mississippi, July 6, 2005$150,000 · 2 events
- Damaging Wind in Alabama, July 6, 2005$150,000 · 60 kt wind · 1 event
- Flash Flooding in Massachusetts, July 6, 2005$70,000 · 3 events
- Lightning Strike in Alabama, July 6, 2005$60,000 · 1 event
- Tornado in Alabama, July 6, 2005$50,000 · F0 · 1 event
- Damaging Winds in New Mexico, July 6, 2005$44,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466382.